Multi-dimensional asymptotically stable finite difference schemes for the advection-diffusion equation

Saul Abarbanel*, Adi Ditkowski

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

An algorithm is presented which solves the multi-dimensional advection-diffusion equation on complex shapes to second-order accuracy and is asymptotically stable in time. This bounded-error result is achieved by constructing, on a rectangular grid, a differentiation matrix whose symmetric part is negative definite. The differentiation matrix accounts for the Dirichlet boundary condition by imposing penalty-like terms. Numerical examples in two dimensions show that the method is effective even where standard schemes, stable by traditional definitions, fail. It gives accurate, non oscillatory results even when boundary layers are not resolved.

Original languageEnglish
Pages (from-to)481-510
Number of pages30
JournalComputers and Fluids
Volume28
Issue number4-5
DOIs
StatePublished - May 1999

Fingerprint

Dive into the research topics of 'Multi-dimensional asymptotically stable finite difference schemes for the advection-diffusion equation'. Together they form a unique fingerprint.

Cite this